Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Indianapolis, IN

April 11, 2007Hendricks County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 11, 2007, 5:04 PM EDT for Hendricks County, Putnam County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 5:04 PM EDT (21:04 UTC)
Expired
Apr 11, 2007, 5:30 PM EDT
In force
26 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hendricks County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 5:29 PM EDTTORNADO7 S North Salem, IN1/2 MI NORTH OF US 36 AND SR75

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 112104
SVRIND
INC063-133-112130-
/O.NEW.KIND.SV.W.0015.070411T2104Z-070411T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 530 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BAINBRIDGE...OR ABOUT 21 MILES SOUTH OF
  CRAWFORDSVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH SALEM BY 525 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3974 8693 3964 8680 3978 8656 3990 8670

$$
1 follow-up statement
000 
WWUS53 KIND 112116
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EDT WED APR 11 2007

INC063-133-112130-
/O.CON.KIND.SV.W.0015.000000T0000Z-070411T2130Z/
HENDRICKS-PUTNAM-
516 PM EDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN PUTNAM AND WEST CENTRAL HENDRICKS COUNTIES...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BAINBRIDGE...OR ABOUT 18 MILES SOUTHEAST
OF CRAWFORDSVILLE...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH SALEM BY 525 PM EDT...

LAT...LON 3974 8693 3964 8680 3978 8656 3990 8670

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:50 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 11, 3:50 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
350 PM EDT WED APR 11 2007

.DISCUSSION...SFC ANALYSIS SHOWS A WARM FRONT OVR ERN IL EXTENDING
SOUTH INTO SW IND.  SFC LOW PRES OVR SE IA WILL CONTINUE TO MOVE TO
THE NE WITH A N-S ORIENTED COLD FRONT FCST TO MOVE EAST ACRS THE
AREA TONIGHT.  VIS SAT IMAGERY SHOWS EXPANDED AREA OF BROKEN
CLEARING MOVING INTO WRN IND AT 19Z.  SCTD THUNDERSTORMS ARE
DEVELOPING IN MARGINALLY UNSTABLE WARM SECTOR BOTH ALONG THE WARM
FRONT AND IN THE WARM SECTOR IMMEDIATELY AHEAD OF THE COLD FRONT.
SOMEWHAT STRONG SFC HEATING COMMENCING ACRS ERN IL ALONG WITH
INCREASING LOW LEVEL MOISTURE PER 50+ DEG DWPTS.

MAIN FORECAST CHALLENGE TDY WL BE PCPN.

MODELS REMAIN IN PRETTY GOOD AGREEMENT FOR TONIGHT AND TOMORROW SO
THEREFORE WILL USE A BLEND.  UPPER AIR ANALYSIS SHOWS CENTRAL IND
LOCATED IN LEFT EXIT REGION OF CYCLONICALLY CURVED 250MB JET STREAK.
 EXPECTING SCTD SHOWERS AND THUNDERSTORMS TO DEVELOP ACRS AREA LATE
THIS AFTERNOON AND INTO THE EVENING HOURS.  COOL MID LEVEL TEMPS
BELOW -20 DEG CELSIUS MOVING IN OVERTOP LOW LEVEL MOISTENING AND
STEEPENING LAPSE RATES.  AS 500MB SPEED MAX OF 100KTS CONTINUES TO
MOVE TOWARD THE REGION...STRENGTHENING WIND FIELDS IN COMBO WITH
MARGINALLY UNSTABLE ATMS SHOULD YIELD THE POSSIBILITY OF SOME
ORGANIZED THUNDERSTORMS.  THE STRONGEST AND MOST PERSISTENT STORMS
ARE CAPABLE OF SEVERE WEATHER MAINLY IN THE FORM OF LARGE HAIL.  THE
STORMS SHOULD GRADUALLY MOVE TO THE EAST AND NORTH DURING THE
EVENING HOURS.  TEMPS TONIGHT SHOULD FALL INTO THE 30S.  MODELS
CONSISTENT IN SHOWING A LINGERING CHANCE OF PRECIP THURSDAY.  MODEL
SOUNDINGS INDICATING A POSSIBILITY OF SNOW SHOWERS MIXED WITH
RAIN...ESPECIALLY IN THE NORTHERN AREAS THURSDAY.  WHILE THE NEAR
SURFACE LAYER SHOULD REMAIN ABOVE FREEZING...COLD AIR ALOFT WITH
850MB TEMPS AROUND -5 TO -6 DEG C WOULD BE SUPPORTIVE OF SUCH A
SCENARIO.  NOT EXPCTING MUCH RECOVERY IN TEMPS ON THURSDAY AS LOW
CLOUDS REMAIN IN AREA AS INDIANA RECEIVES WRAP AROUND CLOUDS FROM
DEPARTING SYSTEM.
&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

THURSDAY NIGHT...MODEL SOUNDINGS SHOW A MOIST LOW LEVEL ALONG WITH A
WEAL INVERSION THROUGH MOST OF THE OVERNIGHT SO WILL GO A LITTLE
MORE PESSIMISTIC WITH CLOUD COVER THURS NIGHT.  THAT SAID WILL GO A
DEGREE OR TWO WARMER WITH LOWS TO ACCOUNT FOR THE CLOUD COVER.  NO
PRECIP IS EXPECTED AS THE UPPER SYSTEM PULLS OFF TO THE NE BY LATE
THURS NIGHT.

FRIDAY...MODELS HAVE BEEN TRENDING SLOWER AND FARTHER SOUTH WITH THE
UPCOMING WEEKEND SYSTEM.  THIS WILL TRANSLATE INTO SLOWER TIMING FOR
PRECIP AS WELL.  HAVE CONFINED POPS TO THE VERY FAR SW CORNER OF THE
CWA ON FRI MORNING.  KEPT THE INDY METRO AREA AND NORTH DRY UNTIL
AFTER 00Z.  KEPT THE TERRE HAUTE AREA DRY UNTIL 21Z.  AFTER 00Z
LIKELY FOR THE MAJORITY OF THE CWA.

AS THE SFC LOW MOVES NE FROM ARKANSAS TO TN/KY IT WEAKENS SOMEWHAT.
850-500MB FRONTOGENESIS ALSO WEAKENS.  WOULD EXPECT THE HEAVIEST
PRECIP TO FALL IN THE SOUTHERN CWA IN THE 00Z-12Z TIMEFRAME WITH
LESSER AMOUNTS NORTH OF INTERSTATE 70.

FOR TEMPS FRI NIGHT HAVE GONE WARMER WITH LOWS AS CLOUD COVER WILL
PREVENT A SIGNIFICANT DROP IN TEMPS.

SATURDAY...WITH THE FARTHER SOUTH SOLUTION OF THE ECMWF/GFS/NAM AND
ENSEMBLES TEMPS MAY BE A LITTLE WARMER.  THE NW 1/3 OF THE CWA MAY
SEE SOME SNOW MIXED IN AS BUFKIT SOUNDINGS SHOW A POSSIBILITY.  AT
THIS TIME WILL LEAVE IT AS ALL RAIN AS ITS STILL FAR ENOUGH OUT IN
TIME FOR EVEN A SLIGHT CHANGE TO KEEP PTYPE ALL RAIN THAT DAY.  BY
SATURDAY NIGHT THE SFC LOW WILL CONTINUE TO PULL OFF TO THE EAST AND
HAVE TAPERED POPS OFF FROM WEST TO EAST.

SUNDAY THROUGH WEDNESDAY...STRONG RIDGING SETS UP ACROSS THE MIDDLE
OF THE COUNTRY THROUGH THIS TIME PD.  TEMPS WILL FINALLY MODERATE
CLOSER TO NORMAL TEMPS BY MON/TUES NEXT WEEK.

&&
.AVIATION...DISCUSSION FOR 18Z TAFS.

LOW PRESSURE WL MV THRU NW OF THE SITES DURING THE PD AND DRAG A CD
FNT THRU INDIANA BY AROUND 0Z. MID LEVEL DRY SLOT WILL WORK ITS WAY
INTO REGION THIS AFTERNOON ALONG WITH INCREASING LIFT ASSOC WITH
UPPER LEVEL SYSTEM AND COLD FRONT.  WIDELY SCATTERED SHOWERS ACROSS
AREA WILL GIVE WAY TO SCATTERED THUNDERSTORMS IN THE 1930Z TO 0100Z
PERIOD.  HAVE GONE WITH VCTS TO CONVEY COVERAGE UNCERTAINTY AT THIS
POINT AND MAY NEED TO MAKE AMENDMENTS FOR SPECIFIC TIMING. IFR CIGS
AND VISBYS WILL OCCUR AHEAD OF THE SCATTERED THUNDERSTORMS EXPCT TO
DVLP.  EXPECTING A BRIEF WINDOW THIS EVENING OUTSIDE OF PRECIP TO
HAVE MVFR CONDS AS LOW LEVEL CIGS MIX OUT AND VISBYS IMPROVE. IFR
CONDS EXPTD TO RETURN AROUND 05Z FROM WRAP AROUND LOW LEVEL CLOUDS
ASSOC WITH HIGHER RH AIR.

&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/AVIATION...SMITH/SH
LONG TERM...SALLY
Hazardous weather outlook, Apr 11, 4:15 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 AM EDT WED APR 11 2007

INZ021-028>031-035>049-051>057-060>065-068>072-120815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
415 AM EDT WED APR 11 2007 /315 AM CDT WED APR 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA THIS AFTERNOON.
THE MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT.

LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW SHOWERS ARE POSSIBLE ON THURSDAY ACROSS NORTHERN PARTS OF
CENTRAL INDIANA...MAINLY NORTH OF INTERSTATE 70. NO ACCUMULATION
IS EXPECTED. SNOW SHOWERS ARE ALSO POSSIBLE NORTH OF INTERSTATE 70
LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067-120815-
KNOX-
315 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA THIS AFTERNOON.
THE MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT.

LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

LOWLAND FLOODING CONTINUES ALONG THE WHITE RIVER. FLOODING IS
EXPECTED TO END TODAY. SEE THE LATEST FLOOD STATEMENT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Apr 11, 4:09 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             5 WSW BRAZIL            39.50N 87.21W
04/11/2007  E0.25 INCH       CLAY               IN   LAW ENFORCEMENT

&&

SMITH
Local storm report, Apr 11, 4:43 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 PM EDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             VINCENNES               38.68N 87.51W
04/11/2007  E0.25 INCH       KNOX               IN   TRAINED SPOTTER

&&

SMITH
Local storm report, Apr 11, 4:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             BICKNELL                38.78N 87.31W
04/11/2007  E0.25 INCH       KNOX               IN   EMERGENCY MNGR

&&

SMITH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:29 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vigo31 min
Apr 11, 5:38 PM EDTTornado WarningINDBoone, Hendricks37 min
Apr 11, 5:46 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Monroe, Owen44 min
Apr 11, 6:01 PM EDTTornado WarningINDPutnam30 min
Apr 11, 6:14 PM EDTTornado WarningINDBoone31 min
Apr 11, 6:22 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Hancock, Johnson, Marion, Morgan and 1 more38 min
Apr 11, 6:37 PM EDTTornado WarningINDHamilton, Tipton38 min
Apr 11, 6:40 PM EDTTornado WarningINDBoone, Hendricks35 min
Apr 11, 6:59 PM EDTSevere Thunderstorm WarningINDDecatur, Hancock, Henry, Madison, Marion, Rush and 1 more46 min
Apr 11, 7:13 PM EDTTornado WarningINDHamilton, Madison, Tipton47 min
Apr 11, 7:19 PM EDTSevere Thunderstorm WarningINDHamilton, Madison26 min
Apr 11, 7:44 PM EDTSevere Thunderstorm WarningINDDelaware, Madison, Randolph46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.